Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 53, NWS Midland/Odessa, TX

July 2, 2025Pecos County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 2, 2025, 9:04 PM CDT for Pecos County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2025, 9:04 PM CDT (02:04 UTC)
Expired
Jul 3, 2025, 1:00 AM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 160 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WGUS54 KMAF 030204
FFWMAF
TXC371-030600-
/O.NEW.KMAF.FF.W.0053.250703T0204Z-250703T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
904 PM CDT Wed Jul 2 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  West Central Pecos County in southwestern Texas...

* Until 100 AM CDT.

* At 904 PM CDT, Doppler radar indicated slow moving showers and 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 2 inches of rain is estimated to have fallen. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, highways,
           streets, and underpasses as well as other poor
           drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of West Central Pecos County, including along 
  portions of Interstate 10 and U.S. Highway 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3075 10311 3054 10325 3077 10359 3112 10325
      3101 10313

FLASH FLOOD...RADAR INDICATED

$$

Lindsey
1 follow-up statement
699 
WGUS74 KMAF 030448
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
1148 PM CDT Wed Jul 2 2025

TXC371-030600-
/O.CON.KMAF.FF.W.0053.000000T0000Z-250703T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
1148 PM CDT Wed Jul 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR 
WEST CENTRAL PECOS COUNTY...

At 1148 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1.5 and 2.5 inches of 
rain have fallen. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  mainly rural areas of West Central Pecos County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3075 10311 3054 10325 3077 10359 3112 10325
      3101 10313

FLASH FLOOD...RADAR INDICATED

$$

DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:58 PM CDT, 2 hours 6 minutes earlier. Its key messages:

  • Updated at 651 PM CDT Wed Jul 2 2025
  • Medium to high rain chances (40-70% generally, up to 90% in the Davis Mountains) continue today and tomorrow. Rain chances decrease through the weekend into next week.
  • Temperatures gradually warm closer to/above normal through the weekend into next week.
Area forecast discussion, Jul 2, 6:58 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
658 PM CDT Wed Jul 2 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 651 PM CDT Wed Jul 2 2025

- Medium to high rain chances (40-70% generally, up to 90% in the
  Davis Mountains) continue today and tomorrow. Rain chances
  decrease through the weekend into next week.

- Temperatures gradually warm closer to/above normal through the
  weekend into next week.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 1237 PM CDT Wed Jul 2 2025

The pattern remains largely unchanged through the Short Term Period.
The tropical airmass that helped bring West Texas and Southeast New
Mexico so much rain over the past couple of days remains in place.
The 12Z sounding from MAF continued to show PWATs around the 99th
percentile. Much like the last couple of days, showers and some
thunderstorms will continue to develop through the afternoon and
into the evening. Rain chances continue into tomorrow as well as
southeasterly winds continue to bring up rich Gulf moisture to the
region. Overall, pretty much everyone has a 40-70% chance of seeing
rain over the next couple of days (with the best chances - around
90% - in/near the Davis Mountains due to upslope flow). Though
rainfall rates will be light to moderate overall, most locations can
still expect to receive another 0.5-1.0 inch of rain (though of
course locally higher amounts will occur). Naturally, we will
continue to monitor for any localized flash flooding that may occur.

Cloud cover and moisture will keep diurnal temperature ranges pretty
tight. Expect highs in the upper 70s and low 80s today and tomorrow,
along with lows in the upper 60s and low 70s. Going into the Long
Term, a more summer-like pattern begins to develop.

Sprang

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 1237 PM CDT Wed Jul 2 2025

The long term forecast looks to become drier and warmer through this
weekend and into next week. The leftover tropical moisture from what
was Tropical Storm Barry will lift to the north and east out of the
area by Friday. Into Saturday and Sunday, long range guidance
continues to suggest a weak monsoonal ridge developing over the Four
Corners and New Mexico. As that ridge develops, highs each day
gradually increase to around or just above normal for this time of
year. Many locations will reach back into the low to mid 90s
areawide. A few spots in the higher terrain reach the low 80s. Low
temperatures each morning stay about the same in the upper 60s to
low 70s. Rain chances fall significantly across southeast New Mexico
and the Permian with isolated to scattered showers still possible
across areas south of the I-10 corridor. However, overall rain
chances will remain low(10-30%) through the extended.

-Stickney

&&

.AVIATION...
(00Z TAFS)
Issued at 651 PM CDT Wed Jul 2 2025

Ceilings will continue to lower to MVFR levels across the local
terminals through the evening while scattered to numerous rain
showers and isolated thunderstorms also move across the region.
Locally heavy downpours will reduce the visibility to MVFR to IFR
thresholds at times this evening. IFR ceilings are forecast to
become prevalent over most local terminals overnight into Thursday
morning, before rising to MVFR to VFR thresholds by Thursday
afternoon, except lower near additional scattered to numerous
SHRA/TSRA that will once again develop across the region. Winds
generally remain light from the east/southeast through the period,
except locally gusty near SHRA/TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               80  70  84  71 /  60  50  60  30
Carlsbad                 75  67  81  68 /  70  50  50  20
Dryden                   82  72  84  72 /  60  40  60  30
Fort Stockton            80  69  82  70 /  70  30  60  20
Guadalupe Pass           71  62  76  66 /  80  50  50  30
Hobbs                    76  66  81  67 /  70  50  40  20
Marfa                    75  63  77  64 /  80  50  80  40
Midland Intl Airport     79  70  83  72 /  70  40  50  20
Odessa                   77  69  82  71 /  60  40  50  20
Wink                     78  68  83  70 /  60  40  40  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...13
LONG TERM....93
AVIATION...21

In the hours before

Local storm report, Jul 2, 8:22 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
822 PM CDT Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Flash Flood      Verhalen                31.13N 103.59W
07/02/2025                   Reeves             TX   Emergency Mngr

            County Road 310 closed from Highway 17 due
            to flash flooding.

0705 PM     Flash Flood      4 NE Verhalen           31.18N 103.55W
07/02/2025                   Reeves             TX   Emergency Mngr

            County Road 112 closed from State Highway 17
            to County Road 118 due to flash flooding.

0705 PM     Flash Flood      1 ENE Saragosa          31.03N 103.64W
07/02/2025                   Reeves             TX   Emergency Mngr

            County Road 310 closed from Highway 17 to
            County Road 309 due to flash flooding.

0705 PM     Flash Flood      4 NNW Verhalen          31.18N 103.62W
07/02/2025                   Reeves             TX   Emergency Mngr

            County Road 334 closed due to flash
            flooding.

0705 PM     Flash Flood      8 N Verhalen            31.24N 103.57W
07/02/2025                   Reeves             TX   Emergency Mngr

            County Road 126 closed due to flash
            flooding.

0705 PM     Flash Flood      6 NW Saragosa           31.10N 103.73W
07/02/2025                   Reeves             TX   Emergency Mngr

            Farm Road 2903 closed over Cherry Creek due
            to water over the road.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:00 PM CDTAreal Flood WarningMAFCulberson, Jeff Davis11 hr
Jul 2, 10:00 PM CDTAreal Flood WarningMAFReeves9 hr
Jul 2, 10:46 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Presidio4 hr
Jul 3, 12:42 AM CDTFlood WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more24 hr
Jul 3, 6:23 AM CDTRiver Flood WarningMAFBrewster62 hr
Jul 3, 7:33 AM CDTRiver Flood WarningMAFPresidio6 hr
Jul 3, 8:19 AM CDTFlash Flood WarningMAFGlasscock, Midland3 hr
Jul 3, 8:38 AM CDTRiver Flood WarningMAFBrewster3 days
Jul 3, 9:25 AM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Pecos, Presidio6 hr
Jul 3, 10:01 AM CDTFlash Flood Warning Considerable damage threatMAFBrewster, Presidio9 hr
Jul 3, 10:15 AM CDTFlash Flood WarningMAFCrane, Pecos, Ward3 hr
Jul 3, 10:20 AM CDTFlash Flood WarningMAFDawson, Martin3 hr
Jul 3, 11:54 AM CDTFlash Flood Warning Considerable damage threatMAFCrane, Ector, Midland, Upton3 hr
Jul 3, 12:25 PM CDTFlash Flood Warning Considerable damage threatMAFMidland, Upton3 hr
Jul 3, 1:20 PM CDTRiver Flood WarningMAFBrewster55 hr
Jul 3, 1:31 PM CDTFlash Flood Warning Considerable damage threatMAFAndrews, Borden, Dawson, Ector, Gaines, Howard and 1 more3 hr
Jul 3, 1:57 PM CDTRiver Flood WarningMAFPresidio58 hr
Jul 3, 3:51 PM CDTRiver Flood WarningMAFPresidio53 hr
Jul 3, 4:15 PM CDTSpecial Weather StatementMAFLoving45 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.